The BS of my MS

I was diagnosed with Multiple Sclerosis April 11, 2006. It was a fairly quick diagnosis and there are days/weeks I can mostly ignore it. For those days I can't, this blog documents my journey.

Tuesday, August 22, 2006

I am starting to wonder the extent that my anxiety is linked to MS. I know that people with MS are three times more likely to be depressed, even before diagnosis. Before my first flare up that lead to my diagnosis, I went through a bout of anxiety. Maybe it was coincidental, maybe it's how my MS manifests itself.

For the last few days, I have been feeling quite anxious, which has only been intensified by feeling lonely. It's kind of a vicious cycle. I have also had some slight numbness in my face--nothing deep or major. But especially after crying, my face feels slightly numb.

I got Imitrex for my migraines. I have a call into my psychiatrist to see if it is a good idea for me to take Imitrex and Effexor, since both contain serotonin. I have read about potential risks, though they are unlikely. Though, it does make me wonder if my spike in anxiety is due to the mix of Imitrex and Effexor.

The Rebif nurse stopped by yesterday to check on me. While it was completely unnecessary--things with my meds are going fine--it was nice to feel checked up on. It's an individual approach that you don't get with doctors, which is totally understandable. Still, it's nice.

Well, this has been rather random, but I figured I would check in. To those who are on my blog roll, sorry I have been out of the loop. I will check on you all soon--don't give up on me! :)


  • At 4:53 PM, Blogger mdmhvonpa said…

    A lot of the blame can be laid at the feet of your medications, or so I am led to believe. Nothing like messing with brain chemistry to make a perfectlly morose day into the worst depression of your life

  • At 6:57 PM, Blogger Jaime said…

    Not to worry...we are not giving up on you! :) I am sorry to hear about your recent bout of depression. This very well could be linked to the MS or the combinations of medications, but it also could be because of the Rebif. All interferons are known to have depression as a side that can be very serious. Make sure to talk to your doctor about what is going on. It is important that he/she knows you are having anxiety and depression...especially since you are taking an interferon.

    I wish you the best and hope that you get to feeling better soon. Take care and if you need to talk, please feel free to contact me. :)


  • At 3:34 PM, Blogger Charles-A. Rovira said…

    I used to be a sour ol' rat, but that was because of something called "Montreal Mouth" caused by the troglodytic attitudes of the mayors of the city towards fluoridation.

    I used to get depresssed, but I put it down to work (I kept having to actually go there. :-)

    I know its stupid, but strangely effective, to tell you: Cheer up.

    Hope you feel better.


    By the way, I have a podcast for MSers , by an MSer (me :-) at

    Why not check it out and send me some feedback?

    Charles *at*


Post a Comment

<< Home